Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

Request Permissions   Purchase Content 


Uniform bounds for Fourier transforms of surface measures in R$ ^3$ with nonsmooth density

Author: Michael Greenblatt
Journal: Trans. Amer. Math. Soc. 368 (2016), 6601-6625
MSC (2010): Primary 42B20
Published electronically: November 12, 2015
MathSciNet review: 3461044
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove uniform estimates for the decay rate of the Fourier transform of measures supported on real-analytic hypersurfaces in $ {\bf {R}}^3$. If the surface contains the origin and is oriented such that its normal at the origin is in the direction of the $ z$-axis and if $ dS$ denotes the surface measure for this surface, then the measures under consideration are of the form $ K(x,y)g(z)\, dS$ where $ K(x,y)g(z)$ is supported near the origin and both $ K(x,y)$ and $ g(z)$ are allowed to have singularities. The estimates here generalize the previously known sharp uniform estimates for when $ K(x,y)g(z)$ is smooth. The methods used in this paper involve an explicit two-dimensional resolution of singularities theorem, iterated twice, coupled with Van der Corput-type lemmas.

References [Enhancements On Off] (What's this?)

  • [AGV] V. I. Arnold, S. M. Guseĭn-Zade, and A. N. Varchenko, Singularities of differentiable maps. Vol. II, Monographs in Mathematics, vol. 83, Birkhäuser Boston, Inc., Boston, MA, 1988. Monodromy and asymptotics of integrals; Translated from the Russian by Hugh Porteous; Translation revised by the authors and James Montaldi. MR 966191 (89g:58024)
  • [CKaN] Koji Cho, Joe Kamimoto, and Toshihiro Nose, Asymptotic analysis of oscillatory integrals via the Newton polyhedra of the phase and the amplitude, J. Math. Soc. Japan 65 (2013), no. 2, 521-562. MR 3055595
  • [CoMa] Michael Cowling and Giancarlo Mauceri, Oscillatory integrals and Fourier transforms of surface carried measures, Trans. Amer. Math. Soc. 304 (1987), no. 1, 53-68. MR 906805 (89e:42013),
  • [D] J. J. Duistermaat, Oscillatory integrals, Lagrange immersions and unfolding of singularities, Comm. Pure Appl. Math. 27 (1974), 207-281. MR 0405513 (53 #9306)
  • [G1] M. Greenblatt, Estimates for Fourier transforms of surface measures in $ \mathbf {R}^3$ with PDE applications, submitted.
  • [G2] Michael Greenblatt, Resolution of singularities in two dimensions and the stability of integrals, Adv. Math. 226 (2011), no. 2, 1772-1802. MR 2737800 (2012k:42033),
  • [G3] Michael Greenblatt, The asymptotic behavior of degenerate oscillatory integrals in two dimensions, J. Funct. Anal. 257 (2009), no. 6, 1759-1798. MR 2540991 (2010j:58060),
  • [IKeM1] Isroil A. Ikromov, Michael Kempe, and Detlef Müller, Damped oscillatory integrals and boundedness of maximal operators associated to mixed homogeneous hypersurfaces, Duke Math. J. 126 (2005), no. 3, 471-490. MR 2120115 (2005k:42050),
  • [IKeM2] Isroil A. Ikromov, Michael Kempe, and Detlef Müller, Estimates for maximal functions associated with hypersurfaces in $ \mathbb{R}^3$ and related problems of harmonic analysis, Acta Math. 204 (2010), no. 2, 151-271. MR 2653054 (2011i:42026),
  • [IM1] Isroil A. Ikromov and Detlef Müller, On adapted coordinate systems, Trans. Amer. Math. Soc. 363 (2011), no. 6, 2821-2848. MR 2775788 (2012g:58074),
  • [IM2] Isroil A. Ikromov and Detlef Müller, Uniform estimates for the Fourier transform of surface carried measures in $ \mathbb{R}^3$ and an application to Fourier restriction, J. Fourier Anal. Appl. 17 (2011), no. 6, 1292-1332. MR 2854839 (2012m:42020),
  • [IoSa1] Alex Iosevich and Eric Sawyer, Oscillatory integrals and maximal averages over homogeneous surfaces, Duke Math. J. 82 (1996), no. 1, 103-141. MR 1387224 (97f:42035),
  • [IoSa2] A. Iosevich and E. Sawyer, Maximal averages over surfaces, Adv. Math. 132 (1997), no. 1, 46-119. MR 1488239 (99b:42023),
  • [KaN] J. Kamimoto and T. Nose, Toric resolution of singularities in a certain class of $ C^{\infty }$ functions and asymptotic analysis of oscillatory integrals, preprint.
  • [K1] V. N. Karpushkin, A theorem concerning uniform estimates of oscillatory integrals when the phase is a function of two variables, J. Soviet Math. 35 (1986), 2809-2826.
  • [K2] V. N. Karpushkin, Uniform estimates of oscillatory integrals with parabolic or hyperbolic phases, J. Soviet Math. 33 (1986), 1159-1188.
  • [Lic] Ben Lichtin, Uniform bounds for two variable real oscillatory integrals and singularities of mappings, J. Reine Angew. Math. 611 (2007), 1-73. MR 2360603 (2008k:58057),
  • [Lit] Walter Littman, Fourier transforms of surface-carried measures and differentiability of surface averages, Bull. Amer. Math. Soc. 69 (1963), 766-770. MR 0155146 (27 #5086)
  • [PS1] D. H. Phong and E. M. Stein, The Newton polyhedron and oscillatory integral operators, Acta Math. 179 (1997), no. 1, 105-152. MR 1484770 (98j:42009),
  • [PS2] D. H. Phong and E. M. Stein, Damped oscillatory integral operators with analytic phases, Adv. Math. 134 (1998), no. 1, 146-177. MR 1612395 (2000b:42009),
  • [PrY] Malabika Pramanik and Chan Woo Yang, Decay estimates for weighted oscillatory integrals in $ {\mathbb{R}}^2$, Indiana Univ. Math. J. 53 (2004), no. 2, 613-645. MR 2060047 (2005m:58088),
  • [SoS] Christopher D. Sogge and Elias M. Stein, Averages of functions over hypersurfaces in $ {\bf R}^n$, Invent. Math. 82 (1985), no. 3, 543-556. MR 811550 (87d:42030),
  • [S] Elias M. Stein, Harmonic analysis: real-variable methods, orthogonality, and oscillatory integrals, Princeton Mathematical Series, vol. 43, Princeton University Press, Princeton, NJ, 1993. With the assistance of Timothy S. Murphy; Monographs in Harmonic Analysis, III. MR 1232192 (95c:42002)
  • [V] A. N. Varchenko, Newton polyhedra and estimates of oscillatory integrals, Functional Anal. Appl. 18 (1976), no. 3, 175-196.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 42B20

Retrieve articles in all journals with MSC (2010): 42B20

Additional Information

Michael Greenblatt
Affiliation: Department of Mathematics, Statistics, and Computer Science, University of Illinois at Chicago, 322 Science and Engineering Office, 851 S. Morgan Street, Chicago, Illinois 60607-7045

Received by editor(s): January 30, 2014
Received by editor(s) in revised form: May 14, 2014, and August 31, 2014
Published electronically: November 12, 2015
Additional Notes: This research was supported in part by NSF grant DMS-1001070
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society